Alert archive / Washington / High Wind Watches in 2012
High Wind Watch 4, NWS Seattle, WA
NWS Seattle, WA issued this high wind watch at Mar 10, 2012, 2:36 PM PST for San Juan County, Washington. It took effect at Mar 12, 2012, 1:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 2:36 PM PST (22:36 UTC)
- In effect from
- Mar 12, 2012, 1:00 AM PDT
- Expired
- Mar 11, 2012, 2:54 PM PDT
- In force
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS76 KSEW 102236 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 PM PST SAT MAR 10 2012 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE NORTH AND CENTRAL WASHINGTON COAST AND THE ADMIRALTY INLET AREA AND SAN JUANS... WAZ001-510-516-517-111215- /O.NEW.KSEW.HW.A.0004.120312T0800Z-120312T2300Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 236 PM PST SAT MAR 10 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS ON THE COAST...PORT TOWNSEND...AND WHIDBEY AND THE SAN JUAN ISLANDS. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE SUNDAY NIGHT AND MONDAY MORNING. * WIND...SOUTHEAST WINDS 30 TO 40 MPH ARE LIKELY AND GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$
3 follow-up statements
787 WWUS76 KSEW 110359 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 759 PM PST SAT MAR 10 2012 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR PORTIONS OF THE EAST PUGET SOUND LOWLANDS FOR LATE SUNDAY NIGHT THROUGH MONDAY MORNING... WAZ505-111200- /O.EXB.KSEW.HW.A.0004.120312T0800Z-120312T1900Z/ EAST PUGET SOUND LOWLANDS- 759 PM PST SAT MAR 10 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH FOR PORTIONS OF THE EAST PUGET SOUND LOWLANDS...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * SOME AFFECTED LOCATIONS...NORTH BEND...ISSAQUAH...BUCKLEY...AND ENUMCLAW. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE SUNDAY NIGHT AND MONDAY MORNING. STRONG EASTERLY PRESSURE GRADIENTS AHEAD OF THE FRONT MAY PRODUCE DAMAGING WIND NEAR THE CASCADE PASSES AND IN NORMALLY WINDY AREAS AROUND ENUMCLAW AND BUCKLEY. * WIND...EAST WINDS 30 TO 40 MPH ARE LIKELY AND GUSTS TO 60 MPH ARE POSSIBLE FOR A FEW HOUR PERIOD AS THE FRONT MOVES INTO WESTERN WASHINGTON. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ001-510-516-517-111200- /O.CON.KSEW.HW.A.0004.120312T0800Z-120312T2300Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 759 PM PST SAT MAR 10 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS ON THE COAST... PORT TOWNSEND...WHIDBEY ISLAND AND THE SAN JUAN ISLANDS IN THE INTERIOR LOWLANDS. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE SUNDAY NIGHT AND MONDAY MORNING. * WIND...SOUTHEAST WINDS 30 TO 40 MPH ARE LIKELY AND GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ ALBRECHT WEATHER.GOV/SEATTLE
355 WWUS76 KSEW 111103 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 403 AM PDT SUN MAR 11 2012 WAZ001-510-516-517-112345- /O.CON.KSEW.HW.A.0004.120312T0800Z-120312T2300Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 403 AM PDT SUN MAR 11 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS ON THE COAST... PORT TOWNSEND...WHIDBEY ISLAND AND THE SAN JUAN ISLANDS IN THE INTERIOR LOWLANDS. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE TONIGHT AND MONDAY MORNING. * WIND...SOUTHEAST WINDS 30 TO 45 MPH ARE LIKELY AND GUSTS TO 65 MPH ARE POSSIBLE. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ505-112345- /O.CON.KSEW.HW.A.0004.120312T0800Z-120312T1900Z/ EAST PUGET SOUND LOWLANDS- 403 AM PDT SUN MAR 11 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * SOME AFFECTED LOCATIONS...NORTH BEND...ISSAQUAH...BUCKLEY... AND ENUMCLAW. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE TONIGHT AND MONDAY MORNING. STRONG EASTERLY PRESSURE GRADIENTS AHEAD OF THE FRONT MAY PRODUCE DAMAGING WIND NEAR THE CASCADE PASSES AND IN NORMALLY WINDY AREAS AROUND ENUMCLAW AND BUCKLEY. * WIND...EAST WINDS 30 TO 40 MPH ARE LIKELY AND GUSTS TO 60 MPH ARE POSSIBLE FOR A FEW HOURS AS THE FRONT MOVES INTO WESTERN WASHINGTON. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$
537 WWUS76 KSEW 112154 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PDT SUN MAR 11 2012 WAZ001-510-516-517-120615- /O.UPG.KSEW.HW.A.0004.120312T0800Z-120312T2300Z/ /O.NEW.KSEW.HW.W.0006.120312T0800Z-120312T2000Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- 254 PM PDT SUN MAR 11 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 1 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS ON THE COAST... PORT TOWNSEND...WHIDBEY ISLAND AND THE SAN JUAN ISLANDS IN THE INTERIOR LOWLANDS. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE TONIGHT AND MONDAY MORNING. * WIND...SOUTHEAST WINDS 30 TO 45 MPH ARE LIKELY WITH LOCAL GUSTS TO 65 MPH AS THE FRONT MAKES LANDFALL LATER TONIGHT AND MONDAY MORNING. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ503-120615- /O.NEW.KSEW.HW.W.0006.120312T0800Z-120312T2000Z/ WESTERN WHATCOM COUNTY- 254 PM PDT SUN MAR 11 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 1 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PDT MONDAY. * SOME AFFECTED LOCATIONS...SANDY POINT AND BIRCH BAY. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE TONIGHT AND MONDAY MORNING. * WIND...SOUTHEAST WINDS 30 TO 45 MPH ARE LIKELY WITH LOCAL GUSTS TO 65 MPH AS THE FRONT MAKES LANDFALL LATER TONIGHT AND MONDAY MORNING. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ505-120615- /O.UPG.KSEW.HW.A.0004.120312T0800Z-120312T1900Z/ /O.NEW.KSEW.WI.Y.0018.120312T0800Z-120312T2000Z/ EAST PUGET SOUND LOWLANDS- 254 PM PDT SUN MAR 11 2012 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...NORTH BEND...ISSAQUAH...BUCKLEY... AND ENUMCLAW. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE TONIGHT AND MONDAY MORNING. STRONG EASTERLY PRESSURE GRADIENTS AHEAD OF THE FRONT WILL AFFECT THE NORMALLY WINDY AREAS AROUND ENUMCLAW AND BUCKLEY AS WELL AS THE APPROACHES TO THE PASSES SUCH AS BETWEEN GOLD BAR AND INDEX ON HIGHWAY 2 AND BETWEEN FALL CITY AND AND NORTH BEND ON INTERSTATE 90. * WIND...EAST TO SOUTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH ARE LIKELY LATE TONIGHT AND MONDAY MORNING. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-506-507-509-515-120615- /O.NEW.KSEW.WI.Y.0018.120312T0800Z-120312T2000Z/ SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY- TACOMA AREA-WESTERN STRAIT OF JUAN DE FUCA- 254 PM PDT SUN MAR 11 2012 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PDT MONDAY. * SOME AFFECTED LOCATIONS...SEKIU...ANACORTES...EVERETT...TENINO. * TIMING...A STRONG FRONT WILL MAKE LANDFALL LATE TONIGHT AND MONDAY MORNING. STRONG SOUTHEAST PRESSURE GRADIENTS AHEAD OF THE FRONT WILL AFFECT THE NORMALLY WINDY AREAS. STRONG WINDS ALOFT MAY SURFACE IN SOME LOCATIONS...THIS HAPPENS IN THE LAKE LAWRENCE AREA. * WIND...SOUTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH ARE LIKELY LATE TONIGHT AND MONDAY MORNING. * IMPACTS...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Mar 10, 9:10 AM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 10, 9:10 AM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PST SAT MAR 10 2012
.SYNOPSIS...AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK.
SCATTERED SHOWERS AND ONSHORE FLOW WILL CONTINUE TODAY. A WEATHER
SYSTEM WILL MOVE THROUGH THE AREA TONIGHT AND SUNDAY MORNING. AN
UPPER TROUGH WILL REACH THE AREA BY SUNDAY AFTERNOON. A RATHER
STRONG FRONT WILL MOVE THROUGH WESTERN WASHINGTON MONDAY MORNING.
&&
.SHORT TERM...THE REMNANTS OF THE FRONT WHICH WAS OVER WESTERN WA
FRIDAY EVENING SEEM STILL TO BE HERE...AND THAT IS COMBINED WITH
SCATTERED SHOWERS TOUCHED OFF BY ONSHORE FLOW AND THE AIR MASS ALOFT
COOLING OFF A NOTCH AND DESTABILIZES THE AIR SOMEWHAT TODAY. THERE
IS A FRONT JUST INSIDE OF 130W AT 9AM THIS MORNING...THE VISIBLE
SATELLITE IMAGE MAKES IT LOOK LIKE MORE OF AN INSTANT OCCLUSION OR
TROUGH BUT THE SLP ANALYSIS SHOWS A PRETTY DECENT GRADIENT JUST
OFFSHORE AND THE FCST IS FOR THE WIND TO BE AROUND 35KT OVER THE
COASTAL WATERS THIS AFTERNOON AND EVENING SO WITH A GALE WARNING OUT
FOR THE COASTAL WATERS I'D PROBABLY LEAN TOWARD CALLING IT A DECENT
COLD FRONT. THERE IS COOL MOIST UNSTABLE AIR BEHIND THAT FRONT
BEYOND 130W AND THAT WILL PUSH IN OVER WESTERN WA SUNDAY AS THE
UPPER TROUGH ARRIVES FOR MORE SHOWERS AND A LOWER SNOW LEVEL THAN WE
HAVE EARLY TODAY. AFTER THE UPPER TROUGH AND HEIGHT FALLS SUNDAY
THERE IS A LULL SUNDAY EVENING BEFORE ANOTHER SHORTWAVE ARRIVES
MONDAY. THE FRONT ASSOCIATED WITH THAT IS EXPECTED TO BE QUITE
STRONG AND THE NAM MODEL CONTINUES TO HAVE A DEEPER LOW FURTHER
SOUTH THAN THE GLOBAL MODELS. THE NAM BRINGS STORM FORCE SOUTHEAST
WINDS TO THE COASTAL WATERS BEFORE DAYBREAK MONDAY AND THEN BRUSHES
THE NORTH COAST WITH BENT BACK OCCLUSION SW STORM FORCE WINDS.
LEANING TOWARD THE STRONGER NAM GIVES YOU A FORECAST THAT SHOULD
PROBABLY HAVE A HIGH WIND WATCH FOR THE COAST LATER SUNDAY NIGHT AND
MONDAY...PERHAPS A WATCH FOR THE AREAS FROM PORT TOWNSEND THROUGH
WHIDBEY AND THE SAN JUANS FOR WHAT WOULD AMOUNT TO A FULL GALE IN
THE SOUTHEAST WINDS AHEAD OF THE FRONT. LATER MONDAY AFTERNOON AS
THE LOW MOVES INTO BRITISH COLUMBIA JUST NORTH OF VANCOUVER ISLAND
THE PDX-BLI GRADIENT WOULD PEAK...AND THE NAM SHOWS THAT TO BE ONLY
+6MB. THIS LOOKS LIKE THE SORT OF SYSTEM THAT WILL ACTUALLY GIVE
SOMETHING MORE LIKE 10MB FOR A GENUINELY BLUSTERY DAY FOR ALL OF
WESTERN WA MONDAY...PERHAPS WITH A WIND ADVISORY FOR ALL THE INLAND
AREAS...AND ONCE AGAIN HIGH WIND POSSIBLE FOR THE COAST BUT MOST
LIKELY JUST FOR THE NORTH COAST. THE 12Z GFS HAS THE LOW JUST A
LITTLE LESS INTENSE AND 100 MILES NORTH OF THE NAM...THE 00Z ECMWF
HAD A 966MB LOW REACHING NORTHERN VANCOUVER ISLAND 00Z TUE. THE
GLOBAL MODELS PROBABLY SUPPORT A WIND ADVISORY FOR THE COAST RATHER
THAN A HIGH WIND WARNING BUT IT COULD GO EITHER WAY. 19
.LONG TERM...A WET AND ACTIVE WEATHER PATTERN SHOULD CONTINUE DURING
THE EXTENDED FORECAST PERIOD TUESDAY THROUGH FRIDAY. WESTERN
WASHINGTON WILL BE IN THE COOL POST-FRONTAL SHOWERY REGIME ON
TUESDAY. THE SNOW LEVEL TUESDAY WILL START AROUND 500 FT...SO THERE
WILL AGAIN BE A POSSIBILITY OF SOME LOWLAND SNOW.
MOST LIKELY TWO MORE FRONTAL SYSTEMS WILL MOVE THROUGH THE FORECAST
AREA BY FRIDAY -- THE FIRST ONE ARRIVING WEDNESDAY AND THE SECOND
ARRIVING THURSDAY NIGHT OR FRIDAY. MCDONNAL
&&
.HYDROLOGY...FLOODING IS NOT EXPECTED DURING THE NEXT 7 DAYS.
MCDONNAL
&&
.AVIATION...AN UPPER LEVEL TROUGH OFFSHORE WILL MOVE THROUGH THE PAC
NW ON SUNDAY. MODERATE SW FLOW ALOFT WILL BRIEFLY BECOME WLY ON
SUNDAY AHEAD OF THE NEXT SYSTEM. MOIST AND ALL LEVELS AND
STABLE...EXCEPT BECOMING SLIGHTLY UNSTABLE SUNDAY AFTERNOON.
LOTS OF MVFR AND IFR CIGS/VIS AROUND THIS MORNING AS THE BACK EDGE
OF A FRONTAL BAND MOVES THROUGH. THERE SHOULD BE SOME BRIEF
IMPROVEMENT AFTER 18Z TODAY WIT MAINLY VFR CIGS AROUND. BUT MVFR
2-3K FT CIGS WILL LIKELY RETURN AFTER 23Z THROUGH MUCH OF TONIGHT AS
ANOTHER FRONTAL SYSTEM MOVES THROUGH.
KSEA...1-3K FT CIGS WITH LIGHT RAIN AT TIMES WILL CONTINUE THROUGH
LATE THIS MORNING. A 4-6 HOUR WINDOW OF CIG IMPROVEMENT ABOVE 3K FT
IS POSSIBLY STARTING AROUND MIDDAY. RAIN AND MVFR CIGS WILL ARRIVE
BY EARLY THIS EVENING. WINDS GENERALLY SWLY 6-10 KT...BECOMING MORE
SLY BY THIS EVENING.
&&
.MARINE...
A COUPLE OF FRONTS WILL BRING GALE FORCE WINDS TO THE WATERS TODAY
THROUGH PART OF TONIGHT. INTERIOR WATERS N OF THE PUGET SOUND WILL
LIKELY SEE SOME SMALL CRAFT WINDS WITH THIS SYSTEMS.
A 960-965 MB SURFACE LOW WILL DEVELOP SUNDAY NIGHT AND MOVE TOWARD
NORTHERN VANCOUVER ISLAND WITH THE BEND BACK OCCLUSION LIFTING NWD
MAINLY OVER THE WA COASTAL WATERS. THIS SYSTEM WILL BRING THE
POTENTIAL FOR STORM FORCE WINDS TO THE COASTAL WATERS AND POSSIBLY
THE WEST ENTRANCE ON MON. COMBINED SEAS WILL RISE DRAMATICALLY LATE
SUNDAY NIGHT THROUGH MONDAY NIGHT...LIKELY EXCEEDING 20 FEET ACROSS
ALL OF THE COASTAL WATERS.
&&
.AVALANCHE...
DEEP UPPER LOW IN GULF EXPECTED TO SPAWN A SERIES OF INCREASINGLY
STRONG WEATHER SYSTEMS WHICH SHOULD MOVE OVER THE REGION LATER
SATURDAY INTO EARLY NEXT WEEK AND BEYOND. FIRST IN CURRENT SERIES
FOCUSED ON NORTHERN CASCADES AND OLYMPICS WHERE 12 TO 16 INCHES OF
NEW SNOWFALL AND STRONG WINDS HAVE COMBINED TO PRODUCE GENERALLY
HIGH DANGER ON MOST LEE TERRAIN ABOVE ABOUT 4000 FEET. WARNING
ISSUED TO HIGHLIGHT THESE CURRENT CONDITIONS.
WHILE AN INCREASINGLY UNSTABLE SNOWPACK IS EXPECTED TO DEVELOP IN
THE REMAINDER OF THE CASCADES LATER SATURDAY AND SUNDAY...CONDITIONS
ARE NOT CURRENTLY EXPECTED TO REACH WARNING CRITERIA IN THESE AREAS
UNTIL LATER SUNDAY...AND A WATCH TO THIS EFFECT WILL BE ISSUED LATE
THIS MORNING OR EARLY AFTERNOON. MOORE
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINING WATERS
EXCEPT THE CENTRAL STRAIT OF JUAN DE FUCA AND THE PUGET SOUND/
HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOVThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:28 AM PST | Small Craft Advisory | SEW | 49 hr | |
| Mar 10, 2:00 PM PST | Winter Weather Advisory | SEW | 24 hr | |
| Mar 10, 3:03 PM PST | Gale Watch | SEW | 13 hr | |
| Mar 10, 3:03 PM PST | Storm Watch | SEW | 23 hr |
Nearby
High Wind Watches in Washington, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.